Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Health
Jan 26, 2011

I suffered from pneumonia that was not related to my HIV. I since then have had several bouts with shortness of breath and chronic cough. I stopped smoking and still have these episodes. I have been put on antibiotics and z-packs to no avail. Also I was tested and don't have asthma. Any suggestions on what may be causing this shortness of breath? Can it be related to the medicine? I was changed over about four months ago. I was previously on Atripla. I am on Truvada and Viramune for my medicine.

Response from Dr. Henry

Standard bacterial pneumonia is more common in HIV+ persons. The effects of smoking causing lung problems improve after stopping but can take a long time (such as 5 years) before lung health can mirro that of non-smokers. Other drugs (such as lisonopril for blood pressure) can cause cough as can some particulates in the air. I have not observed patients having chronic cough from either Atripla or nevirapine + Truvada. If any reader knows of any publication linking those meds to cough please post. Gastric reflux at night can cause chronic cough during the night and day and may be worth looking into as well. KH



Previous
Discoloration
Next
Nelson, what's going on with Egrifta?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement